Alert archive / Arizona / Snow Advisories in 2008
Snow Advisory 2, NWS Tucson, AZ
NWS Tucson, AZ issued this snow advisory at Mar 16, 2008, 4:05 PM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2008, 4:05 PM MST (23:05 UTC)
- Expired
- Mar 17, 2008, 3:15 AM MST
- In force
- 11 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KTWC 162305 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 405 PM MST SUN MAR 16 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST MONDAY ABOVE 5000 FEET... .A STRONG AND COLD WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN ARIZONA TONIGHT AND MONDAY MORNING. SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE THROUGH THE NIGHT. THERE IS ALSO A CHANCE FOR A FEW THUNDERSTORMS WITH BRIEF VERY HEAVY SNOW. AREAS BETWEEN 5000 AND 7000 FEET WILL RECEIVE 3 TO 6 INCH STORM TOTALS...ELEVATIONS ABOVE 7000 FEET WILL RECEIVE 4 TO 8 INCHES. THE SNOW LEVEL WILL FALL AS LOW AS 3000 FEET...HOWEVER LITTLE ACCUMULATION IS EXPECTED BELOW 5000 FEET. AZZ019-029-030-032>034-170715- /O.NEW.KTWC.SN.Y.0002.080316T2305Z-080317T1200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 405 PM MST SUN MAR 16 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST MONDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. .A STRONG AND COLD WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN ARIZONA TONIGHT AND MONDAY MORNING. SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE THROUGH THE NIGHT. THERE IS ALSO A CHANCE FOR A FEW THUNDERSTORMS WITH BRIEF VERY HEAVY SNOW. AREAS BETWEEN 5000 AND 7000 FEET WILL RECEIVE 3 TO 6 INCH STORM TOTALS...ELEVATIONS ABOVE 7000 WILL RECEIVE 4 TO 8 INCHES. THE SNOW LEVEL WILL FALL AS LOW AS 3000 FEET...HOWEVER LITTLE ACCUMULATION IS EXPECTED BELOW 5000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS WINTER WEATHER EVENT. $$
2 follow-up statements
000 WWUS45 KTWC 170645 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 1145 PM MST SUN MAR 16 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST MONDAY ABOVE 5000 FEET... .A STRONG AND COLD WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN ARIZONA OVERNIGHT INTO MONDAY MORNING. SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE THROUGH THE NIGHT. THERE IS ALSO A CHANCE FOR A FEW THUNDERSTORMS WITH BRIEF VERY HEAVY SNOW. AREAS BETWEEN 5000 AND 7000 FEET WILL RECEIVE 3 TO 6 INCH STORM TOTALS... ELEVATIONS ABOVE 7000 FEET WILL RECEIVE 4 TO 8 INCHES. THE SNOW LEVEL WILL FALL AS LOW AS 3000 FEET...HOWEVER LITTLE ACCUMULATION IS EXPECTED BELOW 5000 FEET. AZZ019-029-030-032>034-171200- /O.CON.KTWC.SN.Y.0002.000000T0000Z-080317T1200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1145 PM MST SUN MAR 16 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. .A STRONG AND COLD WEATHER SYSTEM WILL MOVE ACROSS SOUTHERN ARIZONA OVERNIGHT INTO MONDAY MORNING. SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE THROUGH THE NIGHT. THERE IS ALSO A CHANCE FOR A FEW THUNDERSTORMS WITH BRIEF VERY HEAVY SNOW. AREAS BETWEEN 5000 AND 7000 FEET WILL RECEIVE 3 TO 6 INCH STORM TOTALS... ELEVATIONS ABOVE 7000 WILL RECEIVE 4 TO 8 INCHES. THE SNOW LEVEL WILL FALL AS LOW AS 3000 FEET...HOWEVER LITTLE ACCUMULATION IS EXPECTED BELOW 5000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS WINTER WEATHER EVENT. $$
000 WWUS45 KTWC 171015 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 315 AM MST MON MAR 17 2008 AZZ019-029-030-032>034-171115- /O.CAN.KTWC.SN.Y.0002.000000T0000Z-080317T1200Z/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 315 AM MST MON MAR 17 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE SNOW ADVISORY. A STRONG COLD WEATHER SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA TODAY. SNOW SHOWERS ACTIVITY HAS DIMINISHED ACROSS THE MOUNTAINS OF SOUTHEAST ARIZONA. THUS THE SNOW ADVISORY WAS CANCELLED. THERE IS A CHANCE OF SNOW SHOWERS TO REDEVELOP LATER THIS MORNING INTO THIS AFTERNOON WITH ONE TO THREE NEW INCHES OF SNOW POSSIBLE. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this snow advisory went out at Mar 16, 2:00 PM MST, 2 hours 5 minutes earlier.
Area forecast discussion, Mar 16, 2:00 PM MST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST SUN MAR 16 2008
.SYNOPSIS...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL AFFECT
SOUTHEAST ARIZONA TONIGHT AND MONDAY. THIS SYSTEM WILL BRING
SCATTERED VALLEY RAIN AND MOUNTAIN SNOW SHOWERS AS WELL AS COLDER
TEMPERATURES. DRY AND MUCH WARMER BY THE MIDDLE OF THE WEEK AS
WESTERLY FLOW ALOFT PREVAILS.
&&
.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 35
DBZ ECHOES MOVING NEWD OVER CENTRAL/ERN PIMA...FAR NW COCHISE...AND
SE PINAL COUNTIES AT 2055Z. THE REST OF SE AZ WAS VOID OF PRECIP
ECHOES AT THIS TIME. UPPER LOW CENTERED OVER FAR WRN AZ WILL MOVE
SLOWLY EWD TONIGHT AND MONDAY. WILL MAINTAIN INHERITED WIND ADVISORY
UNTIL 6 PM MST FOR COCHISE COUNTY WITH WIND SPEEDS EXPECTED TO
DECREASE AFTER SUNSET. OTHERWISE MOSTLY CLOUDY SKIES AREAWIDE
TONIGHT. CHANCE-CATEGORY POPS AREAWIDE THIS EVENING WITH PRECIP
CHANCES DECREASING ACROSS FAR WRN PIMA COUNTY AFTER MIDNIGHT. SNOW
LEVELS EXPECTED TO LOWER TO AROUND 3500-4000 FEET BY MON MORNING.
UPPER LOW TO MOVE VERY SLOWLY EWD MON. FAR WRN PIMA COUNTY EXPECTED
TO BE PRECIP-FREE...BUT CHANCE OF SHOWERS ACROSS ERN SECTIONS
APPEARS REASONABLE. BASED ON 16/12Z GUIDANCE OPTED TO TRIM INHERITED
POPS TUCSON METRO AREA TO THE SLIGHT-CHANCE CATEGORY MON AFTERNOON.
AIRMASS STILL EXPECTED TO BE SUFFICIENTLY UNSTABLE TO JUSTIFY A
SLIGHT CHANCE OF THUNDERSTORMS MON.
UPPER LOW PROGGED TO BE NEAR THE TX BIG BEND AREA TUE MORNING.
PRECIP CHANCES GRADUALLY DECREASING ACROSS ERN SECTIONS MON NIGHT.
ALTHOUGH COLD AIR ADVECTION AND SYNOPTIC-SCALE ASCENT IS QUITE
IMPRESSIVE WITH THIS SYSTEM...DEEP MOISTURE APPEARS TO BE LACKING
FOR HEAVY SNOWFALL. PER COORD WITH WFO/S PSR/FGZ WILL OPT TO NOT
ISSUE WINTER STORM WATCH. THUS STORM-TOTAL SNOWFALL ACCUMULATIONS OF
3-6 INCHES FOR ELEVATIONS ABOVE 7000 FT APPEAR REASONABLE AT THIS
TIME. DRY CONDITIONS RETURN AREAWIDE TUE AS UPPER LOW MOVES INTO
WEST TX AND NLY FLOW ALOFT ENSUES. DRY AREAWIDE TUE NIGHT-SAT WITH
JUST SOME MOSTLY-THIN CIRROFORM CLOUDS AT TIMES.
STILL QUITE COOL MON WITH DAYTIME HIGH TEMPS EXPECTED TO BE SIMILAR
TO TEMPS ACHIEVED TODAY. WARMER TUE AND WED AS WLY FLOW ALOFT
PREVAILS. DAYTIME MAX TEMPS DURING THE THUR-SUN PERIOD REMAINING
ABOVE SEASONAL NORMALS FOR MID-MARCH.
&&
.AVIATION...EXPECT BKN-OVC CLOUDS TONIGHT INTO MONDAY...WITH DECKS
GENERALLY 5-7K FT AGL AS A STRONG LOW PRESSURE SYSTEM AFFECTS SE AZ.
SCATTERED SHRA/TSRA INTO MON MORNING WITH MVFR CIGS/VSBYS ACROSS
HIGHER TERRAIN. PRECIP CHANCES DECREASING W-E MON AFTERNOON. SURFACE
WINDS GENERALLY WLY 12-22 KTS EARLY THIS EVENING...HIGHER SPEEDS/
GUSTS EAST OF A KSAD-KOLS LINE. WINDS DECREASING TO LESS THAN 15 KTS
AFTER 03Z. CLOUDS AND SHOWERS LINGERING MON AS SYSTEM MOVES SLOWLY
ACROSS THE AREA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT UNTIL
6 PM MST FOR AZZ035/COCHISE COUNTY.
WEATHER.GOV/TUCSONHazardous weather outlook, Mar 16, 12:42 PM MST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1242 PM MST SUN MAR 16 2008 AZZ035-170100- COCHISE COUNTY- 1242 PM MST SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING PACIFIC STORM SYSTEM WILL BRING SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO COCHISE COUNTY THE REST OF THIS AFTERNOON. THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST... ESPECIALLY ALONG INTERSTATE 10 NEAR THE WILLCOX PLAYA AND IN THE SAN SIMON VALLEY...WHERE VISIBILITIES COULD BE RESTRICTED TO BELOW A MILE AT TIMES. THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS TRAVELING THROUGH COCHISE COUNTY ARE URGED TO EXERCISE CAUTION ON THE ROADWAYS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:07 AM MST | Wind Advisory | TWC | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.